ISSN 1941-5923

Logo



Terlipressin-Induced Ischemic Skin Necrosis: A Rare Association

Banu Demet Ozel Coskun, Ahmet Karaman, Hasan Gorkem, Irfan Buğday, Orhan Kursad Poyrazoğlu, Fatma Senel

(Department of Gastroenterology, Kayseri Training and Research Hospital, Kayseri, Turkey)

Am J Case Rep 2014; 15:476-479

DOI: 10.12659/AJCR.891084

Published: 2014-10-31


Background: Terlipressin is a synthetic vasopressin analogue that is used in the treatment of bleeding esophageal varices and hepatorenal syndrome in patients with cirrhosis. Serious ischemic adverse events, such as skin necrosis involving the extremities, scrotum, trunk, and abdominal skin, are rarely observed. In the literature to date, 20 cases that developed ischemic skin necrosis due to terlipressin usage have been reported.
Case Report: We report a patient with extensive skin necrosis on the infusion site of the right forearm and hand, which developed after the use terlipressin used to treat bleeding oesophageal varices in a 65-year-old man with cirrhosis.
Conclusions: Although rare, ischemic complications of terlipressin do occur.

Keywords: Biopsy, Aged, Diagnosis, Differential, Forearm, Gastrointestinal Hemorrhage - drug therapy, Humans, Lypressin - therapeutic use, Male, Necrosis - pathology, Skin Diseases - pathology, Vasoconstrictor Agents - therapeutic use



Back